MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TCH 300ML CANISTER; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TCH 300ML CANISTER; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801273
Medical Device Problem Codes Difficult to Open or Close (2921); Sharp Edges (4013)
Health Effect - Clinical Code Localized Skin Lesion (4542)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when changing the canister, the renasys tch 300ml canister was very difficult to open and the taps were very sharp.A smith and nephew back up device was available.The nurse cut himself when opening the canister tabs.No other complications reported.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation.A photo was provided for review and we have not been able to establish a relationship between the device and the reported event or determine a root cause.Probable root cause may be a component machining error which created a sharp edge on the device.As no lot number was provided, a dhr review could not be performed.A complaint history review was performed and showed one further similar incident.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.The associated risk files contain the reported failure/harm or event.The investigation is now complete.This failure is considered to be an isolated event therefore no further action is deemed necessary at this stage.Smith + nephew will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
RENASYS TCH 300ML CANISTER
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11822012
Report Number8043484-2021-01133
Device Sequence Number11633339
Product Code OMP
UDI-Device Identifier00040565126524
UDI-Public00040565126524
Combination Product (Y/N)N
PMA/510(K) Number
K153209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801273
Device Catalogue Number66801273
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;